Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 261, NWS Jackson, MS

June 10, 20226 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2022, 10:28 AM CDT for 6 counties in Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2022, 10:28 AM CDT (15:28 UTC)
Expired
Jun 10, 2022, 11:15 AM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 8:49 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:13 AM CDT, 15 minutes earlier.

Area forecast discussion, Jun 10, 10:13 AM CDT, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1013 AM CDT Fri Jun 10 2022

...SEVERE STORMS ARE LIKELY TODAY...

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
A complex of severe thunderstorms has moved into our northwest
zones this morning and was nearly along a line from Greenville, MS
to Rayville, MS line at 10AM. This activity is expected to
continue spreading south southeast through the afternoon. A Severe
Thunderstorm Watch continues for most of the western half of our
CWA until 3 PM. The main threat with thunderstorms remains
damaging winds to 70 mph although hail to quarter size and
locally heavy downpours will also accompany the strongest storms.
The convection has also resulted in rain cooled areas and
temperature curves have been adjusted. /22/

Prior discussion below:

Today and tonight: A risk for severe weather remains likely for
parts of the southeastern region today. The influence of strong
mid-level shortwave trough will increase N/NW flow into the
ArkLaMiss region this morning into the late afternoon. Along the
boundary of NW flow, an increase of instability and influx of
moisture is expected to develop a complex of severe storms. The
main threat with these severe storms will be damaging wind and the
potential for quarter size hail. While models suggest that larger
hail is possible, significant melting is likely to occur before
reaching the ground. While the potential for a tornado is fairly
low, a brief spin-up tornado cannot be ruled out for the enhanced
outlook area. Wind gusts up to 70 mph will be possible as the MCS
pushes in from SE Arkansas into Mississippi, especially if this
complex can tap into instability from daytime heating. As wind
damage is likely, the public is advised to secure any loose items
and those who drive high profile vehicles remain aware of any
severe thunderstorm warnings in the area.

By late afternoon into evening, non-severe showers and some storms
are expected to linger into the overnight as moisture and
instability remains but will begin to diminish. Lows overnight are
expected to drop into the upper 60s to lower 70s. /AJ/

Saturday through Friday: The weekend starts off with northwest
flow extending from the Central Plains to the Lower Mississippi
Valley on the poleward side of a stout upper ridge centered over
the Desert Southwest and into west Texas. A weak upper impulse
embedded within the northwest flow will drop into the area and
could help initiate isolated to scattered diurnally driven showers
and thunderstorms on Saturday. 00z CAM guidance is split with
regards to the degree of coverage while global guidance has a
stronger QPF response. Capped precipitation chances at 50% for now
as eventual redevelopment will hinge on residual boundaries and
airmass recovery behind today's MCS. If storms are able to
develop, parameter space across much of the area will be
supportive of a few strong to marginally severe storms owing to
strong instability and 30kts of deep-layer vertical wind shear.
Will keep severe mention in the HWO/graphics focused on today's
MCS and will reevaluate severe potential as additional guidance
comes in today and tonight.

A pattern change is in store for the region Sunday into early next
week as the aforementioned upper ridge slides east into the Deep
South and amplifies as a strong Pacific jet digs out a deep trough
across the Great Basin. Subsidence from the ridge will suppress rain
chances Sunday and Monday with afternoon high temperatures climbing
into the mid to upper 90s. Dewpoints in the low to mid 70s will
result in heat index values near or just above 105 degrees across
the Delta and mainly north of I-20 both Sunday and Monday. Have
introduced a limited threat for dangerous heat in the HWO/graphics
for these areas. A heat advisory may also be needed if confidence
increases on heat indices above 105 degrees. The center of the upper
ridge will lift northeast and begin to breakdown Tuesday into
Wednesday as the Great Basin trough ejects into the Great Plains and
lifts into the Midwest. This will keep high temperatures slightly
cooler in the low to mid 90s and further support moisture return and
increasing rain chances. Global guidance has trended up with QPF
response, especially Wednesday and Thursday as the ridge weakens and
retrogrades into the Central Plains. Have in turn increased rain
chances into the chance range for locations east of the Mississippi
River. This should also help keep dangerous heat at bay, but will
still need to be assessed on a daily basis. /TW/

&&

.AVIATION...
12Z TAF discussion:
By 15Z, a storm system pushing through the region is expected to
decrease visibility due to VCSH and TS. By 00Z, most storms will
be moved out but MVFR ceilings will be possible due to low cigs,
but will gradually clear in the late evening. MVFR cigs will be
possible for HBG/PIB overnight due to low cigs and BR by 06Z. /AJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       89  70  90  73 /  80  29  43  13
Meridian      92  68  89  72 /  37  40  49  21
Vicksburg     89  71  92  75 /  85  19  23   9
Hattiesburg   92  70  90  73 /  40  30  51  26
Natchez       90  71  92  75 /  71  17  28  10
Greenville    84  70  90  74 /  85  46  23   5
Greenwood     86  69  89  73 /  61  49  31   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/22/AJ
Hazardous weather outlook, Jun 10, 3:26 AM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
326 AM CDT Fri Jun 10 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>037-
040>044-047>051-053>057-059>066-072-073-110830-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Attala-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Scott-Newton-
Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
326 AM CDT Fri Jun 10 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and south central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

Today through tonight, severe thunderstorms are likely. Some
thunderstorms may produce damaging winds up to 70 mph and quarter
size hail. A tornado can't be ruled out.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
extreme southeast Arkansas, portions of central Mississippi,
portions of east central Mississippi, west central Mississippi,
southwest Mississippi, northeast Louisiana, and all of north
central Mississippi on Sunday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
extreme southeast Arkansas, portions of central Mississippi,
portions of east central Mississippi, west central Mississippi,
southwest Mississippi, northeast Louisiana, and all of north
central Mississippi on Monday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ026>029-032-038-045-046-052-058-074-110830-
Grenada-Carroll-Montgomery-Webster-Choctaw-Winston-Neshoba-Kemper-
Lauderdale-Clarke-Forrest-
326 AM CDT Fri Jun 10 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

Today through tonight, severe thunderstorms are possible. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
extreme southeast Arkansas, portions of central Mississippi,
portions of east central Mississippi, west central Mississippi,
southwest Mississippi, northeast Louisiana, and all of north
central Mississippi on Sunday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
extreme southeast Arkansas, portions of central Mississippi,
portions of east central Mississippi, west central Mississippi,
southwest Mississippi, northeast Louisiana, and all of north
central Mississippi on Monday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ030-031-033-039-110830-
Clay-Lowndes-Oktibbeha-Noxubee-
326 AM CDT Fri Jun 10 2022

This hazardous weather outlook is for portions of east central
Mississippi, and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Today through tonight, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts to
60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
extreme southeast Arkansas, portions of central Mississippi,
portions of east central Mississippi, west central Mississippi,
southwest Mississippi, northeast Louisiana, and all of north
central Mississippi on Sunday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
extreme southeast Arkansas, portions of central Mississippi,
portions of east central Mississippi, west central Mississippi,
southwest Mississippi, northeast Louisiana, and all of north
central Mississippi on Monday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

33

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:42 AM CDTSevere Thunderstorm WarningJANWashington63 min
Jun 10, 10:10 AM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Warren50 min
Jun 10, 10:50 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Jefferson, Warren55 min
Jun 10, 10:57 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo78 min
Jun 10, 11:39 AM CDTSpecial Weather StatementJANAdams, Copiah, Franklin, Lincoln66 min
Jun 10, 11:46 AM CDTTornado WarningJANHinds, Madison, Rankin13 min
Jun 10, 12:03 PM CDTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson57 min
Jun 10, 12:09 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott81 min
Jun 10, 12:24 PM CDTSevere Thunderstorm WarningJANScott, Smith66 min
Jun 10, 12:29 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln76 min
Jun 10, 12:46 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton74 min
Jun 10, 1:04 PM CDTSevere Thunderstorm WarningJANJasper56 min
Jun 10, 1:24 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion81 min
Jun 10, 1:42 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale78 min
Jun 10, 2:13 PM CDTSevere Thunderstorm WarningJANForrest49 min
Jun 10, 2:43 PM CDTFlash Flood WarningJANForrest, Lamar2 hr
Jun 10, 9:07 AM CDTSevere Thunderstorm WarningJANMorehouse38 min
Jun 10, 9:38 AM CDTSevere Thunderstorm WarningJANEast Carroll, Morehouse, Richland, West Carroll52 min
Jun 10, 10:34 AM CDTFlash Flood WarningJANMorehouse107 min
Jun 10, 3:34 PM CDTSpecial Weather StatementJANConcordia56 min
Jun 10, 8:40 AM CDTSevere Thunderstorm WarningJANAshley65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.